• Users Online: 458
  • Print this page
  • Email this page
CASE REPORT
Year : 2019  |  Volume : 9  |  Issue : 2  |  Page : 108-110

Kounis syndrome: Allergic myocardial infarction!!


Department of Cardiology, Fortis Hospital, Bengaluru, Karnataka, India

Correspondence Address:
Dr. Deepak Kadeli
Department of Cardiology, Fortis Hospital, Cunningham Road, Bengaluru - 560 052, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/JICC.JICC_16_19

Rights and Permissions

Anaphylaxis is a type 1 hypersensitivity reaction where the body reacts to an allergen within minutes. Free antigens cross-link the IgE on mast cells and basophils, which causes a release of vasoactive biomolecules which cause systemic vasospasm. A wide range of causes include insect bites and stings, foods, and medications. It can manifest with a constellation of symptoms, but common manifestations include urticaria, shortness of breath, vomiting, lightheadedness, and low blood pressure. Some unusual presentations include gastrointestinal symptoms such as loose stools and abdominal pain, but in rare cases, they may present as myocardial infarction. We present a case of a 49-year-old female who presented with effort angina and developed severe anaphylactic reaction to the dye used in angiogram, precipitating an inferior wall myocardial infarction.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed128    
    Printed4    
    Emailed0    
    PDF Downloaded17    
    Comments [Add]    

Recommend this journal